MAUDE Adverse Event Report: SPINAL ELEMENTS, INC KARMA; SUB- LAMINAR BONE FIXATION CERCLAGE

SPINAL ELEMENTS, INC KARMA; SUB- LAMINAR BONE FIXATION CERCLAGE
Model Number 75035-175
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's ct imaging depicts a fracture in the sub laminar cerclage device below the locking buckle.The devices were not returned to spinal elements as it remain in-situ and therefore could not be evaluated.There is no plan for revision.Unknown factors include: patient activity at the time or prior to the event, the degree of spinal instability, stress and forces effecting the device or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.) root cause or specific failure mode cannot be determined.
 
Event or Problem Description
On (b)(6) 2021 it was reported that the bone fixation cerclage device broke on the left l5-s1 near the locking buckle.No other event information was provided.No plan to revise.Patient is fine.

Brand Name
KARMA
Common Device Name
SUB- LAMINAR BONE FIXATION CERCLAGE
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key12250085
Report Number3004893332-2021-00008
Device Sequence Number19943729
Product Code OWI
UDI-Device Identifier00840606116138
UDI-Public00840606116138
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K190289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75035-175
Device Catalogue Number75035-175
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1